Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 396, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2009, 9:15 PM CDT for 8 counties in Nebraska. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2009, 9:15 PM CDT (02:15 UTC)
- Expired
- Aug 15, 2009, 10:15 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 9:20 PM CDT | TSTM WND DMG | Halsey, NE | LAW ENFORCEMENT REPORTED TREES DOWN BLOCKING THE ENTRANCE TO THE NEBRASKA NATIONAL FOREST. THE OFFICER ALSO REPORTED SEVERAL HIGHWAYS SIGNS DOWN. TIME OF EVENT IS ESTIMATED. |
| Aug 15, 9:20 PM CDT | TSTM WND GST 61 | 2 W Halsey, NE | RAWS STATION RECORDED A 61 MPH WIND GUST AT BESSY. THE TIME OF EVENT IS ESTIMATED. |
| Aug 15, 9:30 PM CDT | TSTM WND GST 60 | 11 E Thedford, NE | THE PUBLIC REPORTED THUNDERSTORM WIND GUST IN EXCESS OF 60 MPH WITH QUARTER SIZE HAIL. SEVERAL TREE BRANCHES ARE REPORTED DOWN FROM THE WIND. |
| Aug 15, 9:30 PM CDT | HAIL 1 | 11 E Thedford, NE | THE PUBLIC REPORTED QUARTER SIZE HAIL WITH WIND GUSTS IN EXCESS OF 60 MPH. |
| Aug 15, 9:40 PM CDT | TSTM WND GST 60 | 1 W Halsey, NE | THE PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WEST OF HALSEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Aug 15, 8:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 160215
SVRLBF
NEC009-017-031-041-113-115-149-171-160315-
/O.NEW.KLBF.SV.W.0396.090816T0215Z-090816T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM CDT SAT AUG 15 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BREWSTER...
SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
WESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF THEDFORD...
NORTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 1015 PM CDT
* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 83 CROSSING GOOSE
CREEK TO 8 MILES NORTHWEST OF PURDUM TO 6 MILES WEST OF HALSEY TO 7
MILES SOUTHWEST OF HIGHWAY 83 CROSSING THE DISMAL RIVER...OR ALONG
A LINE EXTENDING FROM 31 MILES SOUTH OF VALENTINE TO 15 MILES
NORTHEAST OF THEDFORD TO 11 MILES SOUTHEAST OF THEDFORD TO 15 MILES
NORTH OF STAPLETON...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 83 CROSSING GOOSE CREEK...PURDUM AND HALSEY BY 920 PM
CDT...
ELSMERE BY 930 PM CDT...
WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA AND DUNNING BY 940 PM
CDT...
LONG LAKE STATE WILDLIFE MANAGEMENT AREA BY 945 PM CDT...
MOON LAKE BY 950 PM CDT...
BREWSTER BY 955 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DAMAGING WINDS UP TO 78 MPH WERE REPORTED AT THE THEDFORD AIRPORT
WITH THIS STORM AT 914 PM CDT. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR WESTERN
NEBRASKA.
&&
LAT...LON 4254 9979 4200 9944 4159 9969 4160 10071
4252 10075
TIME...MOT...LOC 0215Z 270DEG 34KT 4243 10060 4214 10035
4191 10035 4169 10058
$$
BUTTLER3 follow-up statements
000
WWUS53 KLBF 160224
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CDT SAT AUG 15 2009
NEC009-017-031-041-113-115-149-171-160315-
/O.CON.KLBF.SV.W.0396.000000T0000Z-090816T0315Z/
LOGAN NE-CUSTER NE-BLAINE NE-THOMAS NE-LOUP NE-ROCK NE-BROWN NE-
CHERRY NE-
924 PM CDT SAT AUG 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN CHERRY...SOUTHERN BROWN...SOUTHWESTERN ROCK...
WESTERN LOUP...THOMAS...BLAINE...NORTHWESTERN CUSTER AND NORTHERN
LOGAN COUNTIES...
AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 83 CROSSING GOOSE
CREEK TO ELSMERE TO HALSEY TO HIGHWAY 83 MILE MARKER 130...OR ALONG A
LINE EXTENDING FROM 31 MILES SOUTH OF VALENTINE TO 20 MILES NORTHEAST
OF THEDFORD TO 17 MILES EAST OF THEDFORD TO 15 MILES NORTH OF
STAPLETON...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELSMERE BY 930 PM CDT...
WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA AND DUNNING BY 940 PM
CDT...
LONG LAKE STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 91 MILE MARKER
10 BY 945 PM CDT...
MOON LAKE BY 950 PM CDT...
HIGHWAY 7 MILE MARKER 10 AND BREWSTER BY 955 PM CDT...
HIGHWAY 91 MILE MARKER 20 AND HIGHWAY 2 MILE MARKER 250 BY 1000 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 70
MPH. TAKE SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR WESTERN
NEBRASKA.
&&
LAT...LON 4254 9979 4200 9944 4159 9969 4160 10071
4252 10075
TIME...MOT...LOC 0223Z 270DEG 34KT 4243 10049 4214 10024
4191 10025 4169 10048
$$
BUTTLER000
WWUS53 KLBF 160237
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT SAT AUG 15 2009
NEC009-017-031-041-113-115-149-171-160315-
/O.CON.KLBF.SV.W.0396.000000T0000Z-090816T0315Z/
LOGAN NE-CUSTER NE-BLAINE NE-THOMAS NE-LOUP NE-ROCK NE-BROWN NE-
CHERRY NE-
937 PM CDT SAT AUG 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN CHERRY...SOUTHERN BROWN...SOUTHWESTERN ROCK...
WESTERN LOUP...THOMAS...BLAINE...NORTHWESTERN CUSTER AND NORTHERN
LOGAN COUNTIES...
AT 932 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS UP TO 80 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF MOON LAKE TO 7 MILES SOUTH OF WILLOW LAKE STATE
WILDLIFE MANAGEMENT AREA TO HIGHWAY 91 MILE MARKER 10 TO 12 MILES
EAST OF HIGHWAY 83 MILE MARKER 130...OR ALONG A LINE EXTENDING FROM
23 MILES WEST OF AINSWORTH TO 17 MILES NORTHWEST OF BREWSTER TO 10
MILES WEST OF BREWSTER TO 19 MILES NORTHEAST OF STAPLETON...MOVING
EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOON LAKE AND HIGHWAY 91 MILE MARKER 10 BY 935 PM CDT...HIGHWAY 7
MILE MARKER 10 AND BREWSTER BY 940 PM CDT...HIGHWAY 91 MILE MARKER
20 AND HIGHWAY 2 MILE MARKER 250 BY 950 PM CDT...
HIGHWAY 7 MILE MARKER 40...ANSELMO...ALMERIA MEADOW STATE WILDLIFE
MANAGEMENT AREA AND HIGHWAY 7 MILE MARKER 30 BY 955 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
PERSONS IN BREWSTER AND DUNNING SHOULD BE PREPARED FOR DAMAGING
STRAIGHTLINE WINDS UP TO 80 MPH. THESE WINDS SHOULD BE IN DUNNING
RIGHT NOW AND IN BREWSTER BY 940 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR WESTERN
NEBRASKA.
&&
LAT...LON 4254 9979 4200 9944 4159 9969 4160 10071
4252 10075
TIME...MOT...LOC 0235Z 270DEG 44KT 4243 10023 4214 9999
4191 10000 4169 10023
$$
BUTTLER000
WWUS53 KLBF 160251
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
951 PM CDT SAT AUG 15 2009
NEC009-017-031-041-113-115-149-171-160315-
/O.CON.KLBF.SV.W.0396.000000T0000Z-090816T0315Z/
LOGAN NE-CUSTER NE-BLAINE NE-THOMAS NE-LOUP NE-ROCK NE-BROWN NE-
CHERRY NE-
951 PM CDT SAT AUG 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN CHERRY...SOUTHERN BROWN...SOUTHWESTERN ROCK...
WESTERN LOUP...THOMAS...BLAINE...NORTHWESTERN CUSTER AND NORTHERN
LOGAN COUNTIES...
AT 946 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS UP TO 80 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF HIGHWAY 7 MILE MARKER 40 TO HIGHWAY 7 MILE MARKER 10 TO
HIGHWAY 91 MILE MARKER 20 TO HIGHWAY 2 MILE MARKER 250...OR ALONG A
LINE EXTENDING FROM 10 MILES SOUTHWEST OF AINSWORTH TO 15 MILES
NORTH OF BREWSTER TO BREWSTER TO 18 MILES NORTHEAST OF
ARNOLD...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 7 MILE MARKER 40...ALMERIA MEADOW STATE WILDLIFE MANAGEMENT
AREA...MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND
MILBURN BY 955 PM CDT...
VICTORIA SPRINGS STATE RECREATION AREA AND HIGHWAY 183 MILE MARKER
150 BY 1000 PM CDT...
ALMERIA BY 1005 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR WESTERN
NEBRASKA.
&&
LAT...LON 4254 9979 4200 9944 4159 9969 4160 10071
4252 10075
TIME...MOT...LOC 0250Z 270DEG 48KT 4244 9992 4215 9974
4191 9974 4164 9993
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 7:31 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 15, 7:31 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 731 PM CDT SAT AUG 15 2009 .UPDATE... ADDED KEYA PAHA AND BROWN TO SVR WATCH 706...AND EXTENDED IT ANOTHER HOUR...TO 03Z. COLD FRONT/LINE OF THUNDERSTORMS MOVING ACROSS NORTHWEST NEBRASKA THIS EVENING. EXPECT STORMS TO CONTINUE TO FILL FURTHER SOUTH WHILE MOVING EAST...HOWEVER HEAVIEST RAINFALL/STRONGEST STORMS TO MOVE ACROSS NORTHERN ZONES. WILL MONITOR...BUT MAY NEED ANOTHER WATCH TO THE EAST OF 706. ALSO WATCHING HEAVY RAIN/FLASH FLOODING THREAT. THIS AREA RECEIVED SOME GOOD RAIN YESTERDAY. && .PREV DISCUSSION... /ISSUED 324 PM CDT SAT AUG 15 2009/ DISCUSSION... SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)... TONIGHT...APPROACH OF UPPER TROUGH AND COLD FRONT WILL BRING THE BEST CHC AND AREAL COVERAGE FOR TSTMS TO WRN AND NCTRL NEBR. STRONG CONVECTION CURRENTLY EXTENDING FROM SERN WY INTO NCTRL CO. AS AN UNSEASONABLE STRONG UPPER TROUGH APPROACHES AND A MID LEVEL JET MAX ROUNDS THE BASE OF THE TROUGH...AN MCS WILL DEVELOP AND MOST LIKELY MOVE DUE EAST ACROSS NORTH CENTRAL NEBRASKA. EASTWARD MOVEMENT FAVORED TO TRACK IN AREA OF PRONOUNCED UPSTREAM 1000-500MB THICKNESS DIFLUENCE...ALSO AN INDICATOR OF MCSS WITH HEAVY RAINFALL POTENTIAL. HAVE RAISED POPS NCTRL TO 80 PERCENT PER LATEST NAM/GFS AND PREVIOUS MODEL CONSISTENCY. ACROSS THE SRN HALF...POPS RAISED SOME TO 50-70 PERCENT. DURATION EXPECTED TO BE LESS...ALTHOUGH WHAT PASSES THROUGH COULD BE INTENSE RAINFALL. THERE WILL ALSO BE SOME SEVERE THREAT TIL AROUND 02Z WITH LOSS OF HEATING. THERE IS SOME POTENTIAL FOR ISOLATED FLASH FLOODING OVERNIGHT. THIS PARTLY DUE TO FAIRLY SATURATED GROUND. HOWEVER WIDESPREAD RAINFALL WILL MOSTLY BE AROUND 1 INCH WITH AREAS OF 1-2 INCHES POSSIBLE. LOWEST 3HR FFG IS ACROSS HOLT COUNTY NEAR 1.5 INCHES. AREAS TO THE WEST LESS FLOOD PRONE. THUS A FLASH FLOOD WATCH WAS NOT FELT NEEDED. SUNDAY AND SUNDAY NIGHT...MUCH COOLER AND DRY SUNDAY BEHIND THE FRONT WITH ONLY A SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS ATTEMPTING TO RETURN ACROSS WEST CENTRAL AND SOUTHWEST NEBR AFTER MIDNIGHT. HIGHS TO BE ABOUT 10 DEGREES COOLER RANGING FROM 75 TO 80. MONDAY AND MONDAY NIGHT...MAIN UPPER LOW WILL MOVE INTO WESTERN ONTARIO CANADA MONDAY WITH A BROAD UPPER TROUGH ACROSS THE NRN PLAINS/WRN GREAT LAKES. TEMPS TO REMAIN BELOW NORMAL NEAR 75-80. WILL MAINTAIN A SLIGHT CHC MONDAY AFTN THROUGH MONDAY NIGHT FOR SWRN PORTIONS OF THE FA. BULK OF SHOWERS AND STORMS WILL BE ACROSS KANSAS WILL WILL BE AREA NORTH OF SFC FRONT. TUESDAY AND TUESDAY NIGHT...WEAK WAVE IN NWRLY FLOW ALOFT MAY TRIGGER A FEW SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON ACROSS SWRN AREAS...WITH A SLIGHT CHC OVERNIGHT ALL AREAS. AGAIN...MAIN FOCUS TO BE ACROSS KS. EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)... DISTURBANCES DROPPING SOUTHEAST ALONG THE WRN SIDE OF UPPER TROUGH WILL KEEP A SLIGHT CHC TO LOW CHC POPS WEDNESDAY AND WEDNESDAY NIGHT AS TEMPS CONTINUE TO RANGE BELOW NORMAL IN THE LOWER 80S. BY THURSDAY AND FRIDAY...UPPER RIDGE AXIS TO THE WEST WILL NUDGE EAST DIVERTING STORM WELL TO OUR EAST...ALTHOUGH COOL HIGH PRESSURE WILL MAINTAIN HIGHS NEAR 80 FOR THURSDAY...WARMING INTO THE 80S FRIDAY AND SATURDAY. FCST DRY FRIDAY AND SATURDAY. AVIATION... TSRA INCREASING IN INTENSITY AND COVERAGE EARLY THIS AFTERNOON ACROSS THE C/NRN ROCKIES IN THE MID LEVEL WAA ZONE AHEAD OF ANOMALOUS UPPER LOW SLIDING EWD. EARLY MORNING CONVECTION IN NEB HAS LEFT THE KLBF/KVTN AREAS IN SUBSIDENCE EARLY...HOWEVER 18Z SOUNDING SHOWS THERE HAS BEEN SUFFICIENT SYNOPTIC SCALE LIFT TO ERODE CAP SOMEWHAT...THOUGH SOME NEG AREA REMAINS WHICH IS CONFIRMED BY VISUAL INSPECTION OF DEVELOPING CU FIELD. MODELS CONTINUE TO SUGGEST DEVELOPMENT ALONG WEAK FRONT/WIND SHIFT LINE ACROSS THE CENTRAL PART OF THE STATE PRIOR TO 4 PM CDT...AND LAPS/MSAS HINTING AT GOOD DESTABILIZATION THERE. WILL HAVE TO SEE IF MESOSCALE LIFT IS SUFFICIENT TO SUSTAIN UPDRAFTS TO TSRA STAGE. IN ADDITION...AS LONG WAVE TROF APPROACHES...BETTER LARGE SCALE SHEAR AVAILABLE TO MAINTAIN AND ORGANIZE CONVECTION BY EVENING FURTHER W. HAVE INCLUDED INITIAL CB GROUP IN BOTH KVTN AND KLBF TAFS TO RELATE ONLY MODERATE CONFIDENCE IN TSRA INITIATION TIME...HOWEVER INCLUDED TSRA AS PREVAILING LATER SINCE CONFIDENCE IS HIGHER THAT EVENTUALLY ORGANIZED CONVECTION WILL INDEED DEVELOP. MAIN THREAT SHOULD BE HEAVY RAIN AND HAVE THEREFORE INCLUDED VSBYS THAT GO TO IFR...AND THESE COULD END UP BEING CONSERVATIVE SHOULD ORGANIZED CONVECTION REMAIN OVER A TAF SITE. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>024-035-056-057-094. && UPDATE...MASEK
Hazardous weather outlook, Aug 15, 3:39 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT SAT AUG 15 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-162045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT SAT AUG 15 2009 /239 PM MDT SAT AUG 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AHEAD OF THIS FRONT...WARM AND UNSTABLE AIR WILL RESIDE AND AS THE FRONT APPROACHES THE AREA...THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS INITIALLY WEST OF A LINE FROM VALENTINE TO OGALLALA...THEN PROGRESSING EASTWARD THROUGH THE NIGHT. IN ADDITION...THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AS WELL...AND SINCE HEAVY RAIN OCCURRED LAST NIGHT IN SOME PLACES...LOCALIZED FLOODING OF ROADWAYS WILL BE POSSIBLE WHERE GROUND IS SATURATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE AFOREMENTIONED COLD FRONT IS EXPECTED TO STALL SOUTH OF THE AREA SUNDAY...BUT WITH A SLIGHTLY UNSTABLE AIRMASS REMAINING IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AS UPPER LEVEL LOW PRESSURE AREAS INTERACT WITH THE FRONT...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOUTHERN AND WESTERN AREAS OF NEBRASKA WILL SEE THE BEST CHANCES FOR THUNDERSTORMS INTO MONDAY. AS WARMER AIR AND MOISTURE RETURN TO THE AREA BY MID WEEK...THUNDERSTORM CHANCES WILL REMAIN ACROSS THE AREA INTO THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Aug 15, 8:17 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN CHAMBERS 42.21N 98.75W
08/15/2009 M1.80 INCH HOLT NE CO-OP OBSERVER
MEASURED RAINFALL AMOUNT OVER LAST 3 HOURS.
&&
SJACOBSLocal storm report, Aug 15, 8:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HEAVY RAIN 12 N MULLEN 42.22N 101.04W
08/15/2009 M1.00 INCH CHERRY NE PUBLIC
THE PUBLIC REPORTED ONE INCH OF RAIN OVER THE LAST 20
MINUTES.
&&
SJACOBSLocal storm report, Aug 15, 8:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL MULLEN 42.04N 101.04W
08/15/2009 E1.00 INCH HOOKER NE TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTED HAIL MOSTLY DIME AND
MARBLE SIZE WITH A FEW STONES AS LARGE AS QUARTERS. THE
SPOTTER ALSO REPORTED WIND GUSTS IN THE 40 MPH RANGE.
&&
SJACOBSLocal storm report, Aug 15, 9:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND GST 7 WSW THEDFORD 41.94N 100.70W
08/15/2009 E60 MPH THOMAS NE PUBLIC
THE PUBLIC ESTIMATED WIND GUSTS AT 50 TO 60 MPH WITH
MARBLE SIZE HAIL.
&&
SJACOBSLocal storm report, Aug 15, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST THEDFORD 41.98N 100.57W
08/15/2009 M61 MPH THOMAS NE AWOS
OFFICIAL NWS AWOS REPORTED A THUNDERSTORM WIND GUST OF 61
MPH.
&&
SJACOBSLocal storm report, Aug 15, 9:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST THEDFORD 41.98N 100.57W
08/15/2009 M78 MPH THOMAS NE AWOS
AWOS STATION REPORTED THUNDERSTORM WIND GUST AT 78 MPH
WITH SUSTAINED WINDS OF 66 MPH.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:36 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Garden, Grant, Hooker, Keith and 1 more | 54 min |
| Aug 15, 8:05 PM CDT | Flash Flood Warning | LBF | Holt | 6 hr |
| Aug 15, 8:23 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Hooker, Keith, Lincoln, Logan and 2 more | 67 min |
| Aug 15, 10:02 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Custer, Garfield, Holt, Loup and 1 more | 58 min |
| Aug 15, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.